Page 1 of 1

Anyone off Copaxone notice a difference in how they feel?

PostPosted: Sat Jul 17, 2004 12:48 pm
by lynnkay4
Has anyone been taken off their ABCR drugs and notice a difference in how they feel.

I was taken off my Copaxone about 2 weeks ago and I think I feel stiffer than I did.. I know Copaxone is suppose to slow down progression not help with symptoms I've had for months.

Just wondered if anyone else has ever experience anything like this before they started on another drug.

Thanks for your informations.

Lynn

Stopped using Copaxone

PostPosted: Mon Jul 19, 2004 7:07 pm
by Alicia
Hi LynnKay4,

A little over one year ago I stopped using Copaxone for two weeks because I was having a lot of heart palpitations. While off Copaxone my body felt very relaxed. When I am on this drug it I feel tense. I seem to be ultra sensitive to this drug.

Alicia

copaxone

PostPosted: Fri Jul 23, 2004 5:12 am
by Cathy
I had to stop taking it once for 3 months because back then my insurance did not cover it, and I had one of the worse relapses I have ever had, including increased spasicity. Why did you go off? Hope you are feeling better.

avonex and copaxone

PostPosted: Fri Jul 23, 2004 9:14 am
by art
I was taking Avonex for 18 months (this was before it was labelled for depression) and became quite depressed. I finally realized it was the drug and went off it. Within 2 weeks I was feeling better and within 2 months I was back to my old self. (I don't think the Avonex *caused* the depression, just brought it out - my family has a history of depression)

Then, a year later, I started Copaxone. I have started taking a week off *all* my meds 2 times a year to just take a break. When I did that with Copaxone, I have to say I did not notice a change. But it was only a week.

copaxone

PostPosted: Fri Jul 23, 2004 9:32 am
by Cathy
I hate to admit this, but sometimes I do forget to take the copaxone for a couple of days-It doesnt seem to make any difference when it is just a couple of days.

PostPosted: Mon Aug 02, 2004 3:15 pm
by lynnkay4
Hi Cathy, you asked why I went off my copaxone, I didn't realize that I hadn't mentioned it in my post. Sorry about that.

My neuro decided that he didn't think it was helping me that much after 15 months, because I had some on going symptoms, and get this my MRI was better, well I thought that is what Copaxone was suppose to do. But
he has decided to now treat the symptoms again and see how I do off of it for awhile.

He did mention that Antegren will be out soon and I may be a candidate for that.. So I'm back to a wait and see situation, and let me tell you after waiting for 4 years to finally get a diagnosis and even disability, and now I feel like I'm back to square one. I have very mixed emotions right now.

Thanks for your response, stay well.

Lynn

copaxone

PostPosted: Tue Aug 03, 2004 5:02 am
by Cathy
Lynn, I thought that was what copaxone was supposed to do as well. I thought if you saw an improvementin MRI, or no worsening, it was doing its job. Its not for symptom relief, but is supposed to reduce relapses. I am concerned he took you off-I do not know anything about antegran, but if you start to get worse, I would insist he put you back on the compaxone, or find another Doc. Ask him when you see him next what exactly he thought copaxone was supposed to do. Keep well Lynn.

Copaxone

PostPosted: Thu Aug 12, 2004 7:37 am
by cleo
Lynn, please be proactive with your doctor about your disease. Don't take everything he says as the gospel truth. This disease has no answers. He needs to consult with you about your thoughts on the treatments he prescribes, and together you both determine your protocol. Copaxone is not to treat symptoms, it is to reduce exacerbations. I wouldn't get off of it no matter what my neuro said...which he wouldn't even suggest it. At least it is some protection.

There are lots of neurologists out there. Find another one before you loose any ground with this disease.

PostPosted: Fri Aug 13, 2004 6:30 am
by teachk
I was on Betaseron for 3 months and developed an allergy to it. While I was on it I felt terrible. I have since started copaxone and feel great. I feel it works great for me without the flu like side effects I had with the interferon.